I took Valtrex 1xday to avoid a herpes outbreak and didn't gain any weight at all. I finally stopped taking it in my plan of reducing the meds I was taking with the idea that I would take it in the event of an outbreak.
Call your doctor at once if you have any of these other serious side effects:
pain in your lower back; drowsiness, mood changes, increased thirst, loss of appetite, nausea and vomiting;
swelling, weight gain, feeling short of breath;
confusion, agitation, aggression, hallucinations, trouble concentrating; feeling shaky or unsteady;
problems with speech or vision; or
So IF you gain weight, call your doctor. I wouldn't assume you are going to gain weight.
All the best, Tony
- Valtrex Information for Consumers
- Valtrex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valtrex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 May 2013 • 3 answers
Anxiety - switched from Zoloft to Venlafaxine, what side effects can I expect, is there weight gain?
Posted 8 Jul 2013 • 2 answers
Obesity - I've had weight gain of some 25 pounds but also am having another side effect of my SPEECH
Posted 7 Dec 2013 • 1 answer
Posted 16 May 2014 • 11 answers
Posted 5 Jan 2016 • 1 answer